Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 82, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Sep 22, 2007, 1:34 PM MST for Yavapai County, Arizona. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 22, 2007, 1:34 PM MST (20:34 UTC)
- Expired
- Sep 22, 2007, 2:00 PM MST
- In force
- 26 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Yavapai County, AZ
The radar
The Phoenix radar (KIWA), 128 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 22, 1:40 PM MST | HAIL 1.5 | Castle Hot Springs, AZ | HAIL DAMAGED A TRUCK AND PUNCHED HOLES IN WINDOW SCREENS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 8.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 218 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 2094 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KFGZ 222035
SVRFGZ
AZC025-222100-
/O.NEW.KFGZ.SV.W.0082.070922T2034Z-070922T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
134 PM MST SAT SEP 22 2007
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA...
* UNTIL 200 PM MST
* AT 133 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES SOUTH OF
YARNELL TO 6 MILES SOUTHEAST OF CASTLE HOT SPRINGS MOVING NORTH AT
40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
YARNELL BY 145 PM MST...
PEEPLES VALLEY AND WAGONER BY 150 PM MST...
WALNUT GROVE...CROWN KING AND BUMBLE BEE BY 155 PM MST...
CORDES BY 200 PM MST...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3443 11270 3429 11200 3390 11228 3402 11272
3401 11284
TIME...MOT...LOC 2034Z 199DEG 45KT 3404 11273 3393 11228
$$
JJ1 follow-up statement
000
WWUS55 KFGZ 222102
SVSFGZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
202 PM MST SAT SEP 22 2007
AZC025-222109-
/O.EXP.KFGZ.SV.W.0082.000000T0000Z-070922T2100Z/
YAVAPAI AZ-
202 PM MST SAT SEP 22 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL YAVAPAI COUNTY
EXPIRES AT 200 PM MST...
THE EASTERN SECTIONS OF THE WARNING AREA WERE UPGRADED TO A TORNADO
WARNING UNTIL 215 PM MST...INCLUDING THE THREAT OF VERY LARGE HAIL.
THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT. STORMS IN
THE WESTERN SECTION OF THE SEVERE THUNDERSTORM WARNING AREA NEAR
PEEPLES VALLEY HAVE WEAKENED BELOW SEVERE LEVELS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MST
SATURDAY EVENING FOR NORTHERN ARIZONA.
LAT...LON 3443 11270 3429 11200 3390 11228 3402 11272
3401 11284
TIME...MOT...LOC 2059Z 199DEG 45KT 3431 11251 3419 11206
$$
JJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 9:00 AM MST, 4 hours 34 minutes earlier.
Area forecast discussion, Sep 22, 9:00 AM MST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 900 AM MST SAT SEP 22 2007 .SYNOPSIS...A STORM SYSTEM WILL MOVE ACROSS NORTHERN ARIZONA TODAY AND SUNDAY. AS A RESULT...EXPECT AN INCREASING THREAT OF SHOWERS AND THUNDERSTORMS ALONG WITH BREEZY CONDITIONS TO AFFECT MUCH OF NORTHERN ARIZONA BY THIS AFTERNOON. A FEW STORMS MAY ALSO HAVE HAIL AND STRONG WINDS. COOLER TEMPERATURES WILL ALSO ACCOMPANY THIS STORM THROUGH SUNDAY. DRIER AND WARMER WEATHER WILL RETURN FOR EARLY NEXT WEEK. && .DISCUSSION...CLOSED LOW REMAINS OFF THE SOUTHERN CA COAST. MODELS CONTINUE TO MOVE THIS FEATURE INTO SOUTHERN NV BY THIS AFTERNOON AND EVENING...WITH THE DYNAMICS OF THE SYSTEM MOVING ACROSS NORTHERN ARIZONA TODAY AND OVERNIGHT IN THE FORM OF A COLD FRONT. RADAR INDICATES SHOWERS AND EMBEDDED THUNDERSTORMS OVER ALL OF YAVAPAI AND WESTERN COCONINO COUNTIES MOVING EASTWARD. STORM MOTION IS FAST...AT AROUND 35 TO 40 MPH. KFGZ SOUNDING SHOWED MARGINAL INSTABILITY PROFILE WITH SIGNIFICANT WIND SHEAR AND HELICITY TO SUPPORT ISOLATED ORGANIZED STORMS WITH HAIL ...STRONG WINDS...AND THE POSSIBILITY OF AN ISOLATED TORNADO CANT BE RULED OUT. IN ADDITION...HEAVY RAINFALL WILL ACCOMPANY SOME OF THE STORMS...WITH STORMS REPEATEDLY MOVING OVER THE SAME AREAS...SOME LOCATIONS MAY SEE OVER AN INCH OF RAINFALL...ESPECIALLY WEST PORTIONS TODAY...AND EASTERN PORTIONS OF THE FORECAST AREA THIS EVENING. MODELS INDICATE THAT A WAVE WILL DEVELOP ALONG THE FRONT THIS AFTERNOON SOUTH OF THE AREA AND RIDE NORTHWARD ALONG THE FRONT THIS EVENING TO INCREASE PRECIPITATION OVER EASTERN SECTIONS OF THE FORECAST AREA OVERNIGHT. THE FRONT SHOULD PUSH INTO NM TOWARD MORNING...WITH SCATTERED SHOWERS BEHIND THE FRONT LINGERING INTO SUNDAY MORNING BEFORE MORE STABLE AIR MOVES INTO THE REGION FROM THE WEST. CURRENT FORECAST HAS MAIN DETAILS HANDLED WELL...WILL REFRESH THE TODAY PERIOD FOR CURRENT TRENDS. .PREVIOUS DISCUSSION FROM 0230 AM...A CLOSED-LOW IN THE MID TO UPPER LEVELS REMAINED CENTERED JUST OFF THE SOUTHERN CALIFORNIA COAST THIS MORNING. OVER THE NEXT 24 HOURS THE SOUTHERN CALIFORNIA LOW WILL LIFT TO THE NORTHEAST IN RESPONSE TO A VIGOROUS LOW MOVING ACROSS THE PACIFIC NORTHWEST. FOR TODAY...MOISTURE CONTINUES TO BE ADVECTED NORTHWARD BY STRONG SOUTHERLY FLOW. AS THE DAY PROGRESSES UPWARD MOTION AND COOLING ALOFT IN ADVANCE OF THE LOW CENTER WILL BEGIN TO DESTABILIZE THE MOIST AIR MASS. EXPECT THAT BY THE AFTERNOON MUCH OF THE AREA WEST OF A PAGE/WINSLOW/PAYSON LINE WILL SEE SHOWERS AND THUNDERSTORMS. THE HEAVIEST RAINFALL WILL BE LOCATED FROM YAVAPAI COUNTY INTO THE WESTERN MOGOLLON RIM. IN ADDITION...WITH 25 TO 40 MPH LOW LEVEL FLOW SOUTH FACING SLOPES WILL SEE ADDITIONAL RAINFALL ACCUMULATIONS DUE TO UPSLOPE LIFT. OVERNIGHT...IN ADDITION TO LARGE SCALE UPWARD MOTION AND COOLING A WEAK COLD FRONT WILL PUSH ACROSS NORTHERN ARIZONA FROM WEST TO EAST. THE STRONGEST SOUTHERLY WINDS AND UPWARD MOTION WILL BE LOCATED ALONG THE FRONT SO EXPECT THE HEAVIEST RAINFALL TO OCCUR TONIGHT. LOCALIZED RAINFALL ACCUMULATIONS APPROACHING 2 INCHES ALONG THE WESTERN MOGOLLON RIM AND HIGHER MOUNTAINS OF YAVAPAI COUNTY ARE POSSIBLE BEFORE THE FRONT PASSES TONIGHT. OTHERWISE...EXPECT COOLER DAYTIME TEMPERATURES...MAINLY CLOUDY SKIES AND SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH. FOR SUNDAY...THE CURRENT TROUGH FILLS AND HEADS EASTWARD. A SECONDARY WEATHER DISTURBANCE MOVING THROUGH THE GENERAL FLOW WILL LEAD TO A CONTINUED CHANCE OF SHOWERS ON SUNDAY. COOLER DAYTIME TEMPERATURES AND BREEZY CONDITIONS WILL CONTINUE. FOR MONDAY AND MUCH OF NEXT WEEK IT APPEARS WARMER DAYTIME TEMPERATURES AND MAINLY CLEAR SKIES ARE IN STORE. THE ONLY EXCEPTION WILL BE A SLIGHT CHANCE OF SHOWERS AND PARTLY CLOUDY SKIES ALONG THE ARIZONA/NEW MEXICO BORDER. && .AVIATION...FOR THE 18Z PACKAGE...EXPECT SCT-NMRS SHRA AND TSRA WITH CIGS AOB 4K FT AGL MAINLY WEST OF A LINE FROM KPGA-KINW-KPAN THROUGH 21Z...THEN SPREADING EASTWARD TOWARD THE NEW MEXICO BORDER THROUGH THE EVENING AND OVERNIGHT. PRECIPITATION SHOULD TAPER OFF AFTER 05Z OVER MUCH OF COCONINO AND YAVAPAI COUNTIES...BUT AREAS OF MVFR CEILINGS WILL BE POSSIBLE THROUGH 13Z...ESPECIALLY OVER THE HIGHER TERRAIN. WINDS WILL GENERALLY BE SOUTHERLY AT 10 TO 20 KT WITH GUSTS TO 35 KT THROUGH 02Z...WITH HIGHER GUSTS IN THE SHOWERS AND STORMS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && STAUDENMAIER/JJ
Hazardous weather outlook, Sep 22, 8:30 AM MST, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 830 AM MST SAT SEP 22 2007 AZZ004>018-037>040-230300- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 830 AM MST SAT SEP 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A LOW PRESSURE SYSTEM OFF THE COAST OF SOUTHERN CALIFORNIA WILL MOVE NORTHEASTWARD INTO SOUTHERN NEVADA TODAY. THIS WILL BRING PERIODS OF RAIN WITH EMBEDDED THUNDERSTORMS TO MUCH OF NORTHERN ARIZONA. RAIN AND THUNDERSTORMS HAVE ALREADY DEVELOPED IN YAVAPAI AND WESTERN COCONINO COUNTIES AND WILL SPREAD EASTWARD THROUGH THE DAY... REACHING THE EASTERN PORTIONS OF NORTHERN ARIZONA BY THIS EVENING. HEAVY RAIN...BRIEF GUSTY WINDS...AND SMALL HAIL WILL BE THE MAIN THREAT FROM THUNDERSTORMS TODAY AND THIS EVENING...HOWEVER THE POSSIBILITY OF ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL...DAMAGING WINDS...AND EVEN A TORNADO CANNOT BE RULED OUT. IN ADDITION TO THE RAIN...SOUTHWEST WINDS WILL SLOWLY INCREASE TO 15 TO 20 MPH WITH GUSTS TO AROUND 35 MPH BY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 10:25 AM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 18 min |
| Sep 22, 1:51 PM MST | Tornado Warning | FGZ | Yavapai | 24 min |
| Sep 22, 2:16 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 29 min |
| Sep 22, 2:25 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 35 min |
| Sep 22, 2:44 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Gila | 31 min |
| Sep 22, 4:06 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Gila, Yavapai | 24 min |
| Sep 22, 4:29 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Gila, Yavapai | 31 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.